Has anyone found since having MAC-lung they have hair loss? I am not yet on the antibiotics and have noticed this. Other reasons have been ruled out. Thanks very much. (I also have bronchiectasis.)
Interested in more discussions like this? Go to the MAC & Bronchiectasis Support Group.
I have both MAC/Bronchiactisis and take the Big 3 along with Amikacin and have never experienced hair loss. In fact my Cosmetologist says my hair has gotten thicker over the last 10 months which was shocking.
Jump to this post
Thanks very much for sharing your experiences.
I definitely have noticed hair loss. When I was in the depths of my most recent infection it was especially noticeable. In general, when I empty the vacuum canister (with my mask on!) it's a tie between my two cats and myself as to who is the the worst shedder in the house.
Thanks for sharing. I guess it varies from person to person, and it can be tough to pinpoint the cause. It is very frustrating to be losing hair. Mine is about 1/2 the thickness it was. Fortunately, I had thick hair to start with. Thanks again for sharing.
I was experiencing hair loss and didn’t know why. I finally was diagnosed with MAC, an I am sure that was the cause because my doctor checked all the other possible causes ( thyroid, etc ) and everything was normal.
Hair loss coincided with my feeling tired, losing weight.
Thanks for writing. I too have the inability to gain weight. Mine, I think, is also tied to reflux – that too can be related to Mac and so on. Thanks again for sharing what you have been through. Patty
Hi, I have just been diagnosed with Mac/Bronchiastisis and my Dr. wants me to start the Big 3, Azithromcyin, Rifampin and Ethambutol. I'm to take them all at once, Mon, Wed and Friday. I had asked to be able to start one at a time, maybe a week or two apart to see if I experience any side effects and they told me no. No mention of Amikacin. How are you taking the meds? Thank you.
I started with each one of the Big 3 separately (5 days for each one) to see if I had a reaction and luckily I did not. I have always been on them 7 days a week. I was at NJH in May and they have me taking all 3 first thing in the morning (empty stomach) wait 1 hour before eating. I have never had any stomach issues. I get my eyes, ears and bloodwork checked every 3 months. I personally think it is wise trying one med at a time to see if you have a reaction. My doctors were fine with doing it this way.
This is the exact same experience that I had.
Thanks for letting me know about your experience. Was anyone able to help you prevent more hair loss?
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In